Alert archive / Idaho / Winter Storm Warnings in 2017

Winter Storm Warning 8, NWS Pocatello, ID

February 17, 2017

NWS Pocatello, ID issued this winter storm warning at Feb 17, 2017, 3:52 AM MST. It took effect at Feb 17, 2017, 8:00 PM MST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2017, 3:52 AM MST (10:52 UTC)
In effect from
Feb 17, 2017, 8:00 PM MST
Expired
Feb 19, 2017, 2:08 PM MST
In force
42 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

206 
WWUS45 KPIH 171052
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
352 AM MST Fri Feb 17 2017

...Another Pacific storm system heads for the mountains...

A new and stronger storm system will move out of California
today...spreading heavy snow into the central Idaho mountains and
the upper Snake Highlands Friday night. The snow is expected to 
continue through Sunday. By Sunday...most of the heavy snow 
centers on the central mountains where snow may accumulate to more
than a foot by Sunday evening. The upper Snake Highlands may also
see more than a foot.

IDZ018-031-172200-
/O.CAN.KPIH.WW.Y.0014.000000T0000Z-170217T1200Z/
/O.UPG.KPIH.WS.A.0008.170218T0700Z-170220T0100Z/
/O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
352 AM MST Fri Feb 17 2017

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has issued a Winter
Storm Warning for snow, which is in effect from 8 PM this evening
to 5 PM MST Sunday. The Winter Weather Advisory has been 
cancelled. The Winter Storm Watch is no longer in effect.


* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will begin Friday evening... becoming heavy by 
  Saturday morning and continuing through Sunday. 

* SNOW ACCUMULATIONS...Above 6500 ft, expect 12 to 18 inches from 
  Friday night through Sunday. 

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Hailey...Sun Valley...Galena...Stanley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an 
emergency. If you must travel, keep an extra flashlight, food and 
water in your vehicle in case of an emergency.

&&

$$

IDZ019-172200-
/O.UPG.KPIH.WS.A.0008.170218T0700Z-170220T0100Z/
/O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
352 AM MST Fri Feb 17 2017

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
MST SUNDAY...

The National Weather Service in Pocatello has issued a Winter
Storm Warning for snow, which is in effect from 8 PM this evening
to 5 PM MST Sunday. The Winter Storm Watch is no longer in 
effect. 

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will begin Friday evening... becoming heavy by
  Saturday morning and continuing through Sunday.

* SNOW ACCUMULATIONS...6 to 14 inches Friday night through 
  Sunday.

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Along the Montana and Wyoming borders above 6500 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an 
emergency. If you must travel, keep an extra flashlight, food and 
water in your vehicle in case of an emergency.

&&

$$

IDZ032-172200-
/O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/
Lost River/Pahsimeroi-
Including the cities of Arco, Challis, and Mackay
352 AM MST Fri Feb 17 2017

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
MST SUNDAY...

The National Weather Service in Pocatello has issued a Winter
Storm Warning for snow, which is in effect from 8 PM this evening
to 5 PM MST Sunday. 

* IMPACTS...Heavy snow accumulation above 6500 ft will create
  difficult travel conditions, especially across mountain passes. 

* TIMING...Snow will begin Friday evening... becoming heavy by
  Saturday morning and continuing through Sunday.

* SNOW ACCUMULATIONS...6 to 12 inches above 6500 feet Friday
  evening through Sunday. 2 to 4 inches below 6500 feet.

* CONFIDENCE...High confidence in timing. Medium confidence in
  higher elevation snow amounts. Low confidence in snow
  accumulations at lower elevations. 

* LOCATIONS...Lost River Range above 6500 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an 
emergency. If you must travel, keep an extra flashlight, food and 
water in your vehicle in case of an emergency.

&&

$$
7 follow-up statements
891 
WWUS45 KPIH 172024
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
124 PM MST Fri Feb 17 2017

...Another Pacific storm system heads for the mountains...

A new and stronger storm system will move out of California
today...spreading heavy snow into the central Idaho mountains and
the upper Snake Highlands tonight. The snow is expected to 
continue through Sunday. By Sunday...most of the heavy snow 
centers on the central mountains where snow may accumulate to more
than a foot by Sunday evening. The upper Snake Highlands may also
see around a foot.

IDZ018-019-031-032-181100-
/O.CON.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/
Sawtooth Mountains-Upper Snake Highlands-
Big and Little Wood River Region-Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, St. Anthony, Ashton, 
Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, 
Challis, and Mackay
124 PM MST Fri Feb 17 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM MST SUNDAY...

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will begin Friday evening... becoming heavy by 
  Saturday morning and continuing through Sunday. 

* SNOW ACCUMULATIONS...In the central Idaho mountains...10 to 18
  inches above 6500 feet Friday evening through Sunday. 2 to 4
  inches below 6500 feet. In the upper Snake Highlands...8 to 12
  inches above 6500 feet.

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...upper 
  Snake HighlandsLost River Range above 6500 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$
667 
WWUS45 KPIH 181000
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
300 AM MST Sat Feb 18 2017


IDZ018-019-031-032-182200-
/O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Sawtooth Mountains-Upper Snake Highlands-
Big and Little Wood River Region-Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, St. Anthony, Ashton, 
Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, 
Challis, and Mackay
300 AM MST Sat Feb 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will begin Friday evening... becoming heavy by 
  Saturday morning and continuing through Sunday. 

* SNOW ACCUMULATIONS...In the central Idaho mountains...10 to 18 
  inches above 6500 feet Friday evening through Sunday. 2 to 4 
  inches below 6500 feet. In the upper Snake Highlands...8 to 12 
  inches above 6500 feet. 

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...upper 
  Snake HighlandsLost River Range above 6500 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$
262 
WWUS45 KPIH 182108
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
208 PM MST Sat Feb 18 2017


IDZ018-019-031-032-191100-
/O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Sawtooth Mountains-Upper Snake Highlands-
Big and Little Wood River Region-Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, St. Anthony, Ashton, 
Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, 
Challis, and Mackay
208 PM MST Sat Feb 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will continue through Sunday and may be heavy at
  times overnight tonight.

* SNOW ACCUMULATIONS...Additional accumulations of 4-10 inches
  above 6500 ft. 

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper 
Snake Highlands...Lost River Range above 6500 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$
748 
WWUS45 KPIH 190334
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
834 PM MST Sat Feb 18 2017

...Impacts of the Winter Storm System expanded to include the
Caribou Highlands and Northern Wasatch Mountains...

.A low pressure disturbance moving from Oregon to Southeastern 
Idaho tonight and Sunday will bring heavy snow to the Central 
Mountains and Upper Snake Highlands. There will be a surface cold 
front moving through the Caribou Highlands and Northern Wasatch 
Mountains near noon on Sunday. There is a slight chance of 
thunderstorms as well. The Caribou Highlands and Northern Wasatch 
Mountains were included in a Winter Weather Advisory. Snow 
accumulations of 3 to 5 inches are expected above 6500 feet 
elevation and will likely make travel difficult on mountain 
passes, including Fish Creek Summit, Georgetown Summit, and 
Emigration Pass. 


IDZ018-019-031-032-191200-
/O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Sawtooth Mountains-Upper Snake Highlands-
Big and Little Wood River Region-Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, St. Anthony, Ashton, 
Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, 
Challis, and Mackay
834 PM MST Sat Feb 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will continue through Sunday and may be heavy at 
  times overnight tonight. 

* SNOW ACCUMULATIONS...Additional accumulations of 4-10 inches 
  above 6500 ft. 

* CONFIDENCE...High confidence in timing. Medium confidence in 
  higher elevation snow amounts. Low confidence in snow 
  accumulations at lower elevations. 

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper 
  Snake Highlands...Lost River Range above 6500 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ023-025-191200-
/O.NEW.KPIH.WW.Y.0015.170219T0334Z-170220T0000Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
834 PM MST Sat Feb 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST SUNDAY...

The National Weather Service in Pocatello has issued a Winter
Weather Advisory for heavy snow, which is in effect until 5 PM 
MST Sunday. 

* IMPACTS...Moderate to heavy snow accumulation above 6500 feet
  elevation will create difficult driving conditions on mountain
  passes. 

* TIMING...Tonight through Sunday afternoon.

* SNOW ACCUMULATIONS...Above 6500 feet elevation, 3 to 5 inches.
  Up to 8 inches above 8000 feet elevation. Below 6500 feet less
  than 2 inches accumulation. 

* CONFIDENCE...High confidence in timing.

* LOCATIONS...Moderate to strong confidence in snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow 
will cause primarily travel difficulties. Be prepared for snow 
covered roads and limited visibilities, and use caution while 
driving.

&&

$$
778 
WWUS45 KPIH 191036
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
336 AM MST Sun Feb 19 2017



IDZ018-019-031-032-200000-
/O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Sawtooth Mountains-Upper Snake Highlands-
Big and Little Wood River Region-Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, St. Anthony, Ashton, 
Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, 
Challis, and Mackay
336 AM MST Sun Feb 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...Heavy snow accumulation above 6500 ft will create 
  difficult travel conditions, especially across mountain 
  passes. 

* TIMING...Snow will continue through this afternoon.

* SNOW ACCUMULATIONS...Additional accumulations of 2 to 5 inches 
  above 6500 ft. 

* CONFIDENCE...High confidence.

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper 
  Snake Highlands...Lost River Range above 6500 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ023-025-200000-
/O.CON.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
336 AM MST Sun Feb 19 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...Moderate to heavy snow accumulation above 6500 feet 
  elevation will create difficult driving conditions on mountain 
  passes. 

* TIMING...Through this afternoon.

* SNOW ACCUMULATIONS...Above 6500 feet elevation, additional
  accumulation of 2 to 4 inches. Below 6500 feet less than 2 
  inches accumulation.

* CONFIDENCE...High confidence in timing.

* LOCATIONS...Moderate to strong confidence in snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
327 
WWUS45 KPIH 191832
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
1132 AM MST Sun Feb 19 2017


IDZ018-031-032-191945-
/O.CAN.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Sawtooth Mountains-Big and Little Wood River Region-
Lost River/Pahsimeroi-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
Bellevue, Arco, Challis, and Mackay
1132 AM MST Sun Feb 19 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Pocatello has cancelled the
Winter Storm Warning. 

Widespread snow has ended across the central mountains, therefore
the Winter Storm Warning has been cancelled. Valley rain showers
and mountain snow showers will continue this afternoon and
evening. Another strong system will move into the region 
overnight, with the potential for heavy snow Monday into Tuesday, 
especially at higher elevations. 

$$

IDZ019-200000-
/O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
1132 AM MST Sun Feb 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...Snow and blowing snow above 6500 ft will create difficult
  travel conditions, especially across mountain passes. 

* TIMING...Snow and blowing snow will continue through this 
  afternoon.

* SNOW ACCUMULATIONS...Additional accumulations of 1 to 3 inches 
  above 6500 ft. 

* CONFIDENCE...High confidence.

* LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper 
  Snake Highlands...Lost River Range above 6500 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ023-025-200000-
/O.CON.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
1132 AM MST Sun Feb 19 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...Moderate to heavy snow accumulation above 6500 feet 
  elevation will create difficult driving conditions on mountain 
  passes. 

* TIMING...Through this afternoon.

* SNOW ACCUMULATIONS...Above 6500 feet elevation, additional
  accumulation of 1 to 3 inches. 

* CONFIDENCE...High confidence in timing.

* LOCATIONS...Moderate to strong confidence in snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
307 
WWUS45 KPIH 192108
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
208 PM MST Sun Feb 19 2017


IDZ019-192215-
/O.CAN.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
208 PM MST Sun Feb 19 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Pocatello has cancelled the
Winter Storm Warning. 

Widespread heavy snow and blowing snow has diminished across the
area. Therefore the Winter Storm Warning has been cancelled. A 
few locations could see locally gusty conditions with blowing 
snow, reducing visibilities.

$$

IDZ023-025-192215-
/O.CAN.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
208 PM MST Sun Feb 19 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the
Winter Weather Advisory. 

Widespread snow has ended across the region therefore the Winter
Weather Advisory has been cancelled.

$$

IDZ018-031-201100-
/O.NEW.KPIH.WS.A.0009.170220T1300Z-170221T2200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
208 PM MST Sun Feb 19 2017

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

The National Weather Service in Pocatello has issued a Winter
Storm Watch, which is in effect from Monday morning through
Tuesday afternoon. 

* IMPACTS...Moderate to heavy snow and blowing snow is expected to  
  create difficult driving conditions above 6500 ft, including 
  passes.

* TIMING...Snow above 6500 ft should become heavy at times during
  the day Monday, and continue through Tuesday. The strongest 
  winds are expected Monday night through Tuesday.

* SNOW ACCUMULATIONS...Valley accumulations of 2 to 5 inches.
  Above 6500 ft, 10 to 18 inches are expected. The highest
  elevations may see accumulations around 2 feet.

* CONFIDENCE...High confidence in timing. Moderate confidence in
  high elevation snow amounts and winds. Low confidence in valley
  snow amounts. 

* LOCATIONS...Stanley, Clayton, Hailey, Ketchum, and Bellevue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm watch means there is a potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 1:10 PM MST, 14 hours 42 minutes earlier.

Area forecast discussion, Feb 16, 1:10 PM MST, 14 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
110 PM MST Thu Feb 16 2017

.SHORT TERM...Tonight through Saturday night. Current storm system
moving thru the Pac NW today is producing areas of low elevation
rain and mtn snow this aftn. The majority of the snow will fall in
the central mtns where the moist southwest flow interacts with the
terrain. Snowfall amounts are expected to range from 6 to 10
inches before tapering off toward Fri morn. The upper Snake
Highlands should see around 2 to 4 inches by Fri morn. Upper
ridging will end most of the precip on Fri...but another Pac storm
system quickly moves in from the southwest Fri night. This system
looks wetter. Snow is expected to become heavy by Sat morn across
the southern parts of the central mtns and the upper Snake
Hghlands. These are the areas most impacted by moist southerly
flow. In contrast...the rest of the fcst area receives less precip
due to the downslope effect off the southern highlands. Over a
foot of snow is possible in the central mtns by Sun eve...with up
to a foot along the Divide. On Sun...the heavy snow decreases in
the upper Snake Highlands and shifts more to the central mtns as
upper flow becomes more westerly. Therefore...a winter storm watch
will be issued for the central mtns and along the Divide late Fri
night thru Sun. Elsewhere...the low elevations can expect mainly
rain. A rain/snow mix is possible across the northern portions of
the Snake River Plain...but not expecting significant
accumulations at this time. Hedges

.LONG TERM...Sunday through next Thursday. Dynamics involved with a
lifting shortwave trough will start off the long-term period with
widespread chances of precipitation. The chances diminish as the
shortwave continues northeastward, but moisture transport ramps up
again Monday morning. GFS shows another slight break in the precip
Tuesday night, though the ECMWF hints at mountain precip around the
same time. Troughing will continue to develop over the West
throughout the day Wednesday, and moisture will again target Idaho
as a wave rotates around a developing upper low. Differences emerge
in the models as to the location of the upper low. The GFS
positioning is over the Great basin, while the ECMWF slides an upper
low along the coast and drops it into a deepening upper trough. Both
solutions produce ample moisture with warm temperatures Monday-
Tuesday, though a cold front will pass through Tuesday leading to
rain changing over to snow possibly to the valley floor. Another
dynamic system will bring us to the extended periods as the GFS
slides the Great Basin low eastward into a favorable 700mb
positioning to be a potential heavy snow producer, though there is
still a good deal of uncertainty in dealing with this upper feature.
Hinsberger

&&

.AVIATION...Dynamic upper trough with attendant cold front lifting
through California and will trigger some showers this
afternoon/evening across the forecast area. Expect terminals in the
Snake River Plain to remain VFR until tomorrow morning. Models are
keeping some modest low-level moisture in the post-frontal airmass
tomorrow morning, and will mainly impact KIDA with fog/stratus where
statistical guidance strongly supports near-minimum conditions.
Winds will be gusty as the cold front passes, but no strong
indications of gusts greater than 25kts. Hinsberger

&&

.HYDROLOGY...A series of Pacific storm systems will roll thru the
region well into next week. Rainfall amounts over the weekend
could add up to a half to one inch across much of the area. Too
early to project precip amounts next week...but the indications
are that they will be significant. This means more flooding issues
for the next several days...so stay alert even if not in
traditionally flood prone areas. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Friday night through Sunday
afternoon for IDZ018-019-031.

Winter Weather Advisory until 5 AM MST Friday for IDZ018-031.

&&

Nearby

Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.